# SDR CA100101005

- Difficulty date: December 30, 2009
- Submitted: January 19, 2010
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 21,872 hours
- Engine: Lyc LTIO540J2BD
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Shaft
- Condition: Seized
- Location: Turbocharger
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E

## Discrepancy

(CAN) ENGINE SHUT DOWN DURING FLIGHT DUE ENGINE POWER (MANIFOLD PRESSURE) LOSS.  REF: WSDR NR 20100101004  FOUND ALL TURBO COMPRESSOR BLADES DAMAGED CONSISTENT WITH FOD AND TWO BLADES WITH MISSING LE MATERIAL.  COMPRESSOR SHAFT FOUND PARTIALLY SIEZED (VERY DIFFICULT TO ROTATE).  ONE BLADE HAS APPROX 1/4 IN BY 1/4 IN OF O/B LE MATERIAL MISSING AND SECOND BLADE 1/2 IN BY 1/4 IN O/B LE MATERIAL MISSING.  COMPRESSOR HOUSING SCROLL ALSO INDICATES BLADE LE CONTACT FOR APPROX 360 DEG OF HOUSING CIRCUMFERENCE AND COMPRESSOR SHAFT HAS EXCESSIVE RADIAL PLAY.  THIS TURBOCHARGER IS A KELLY AEROSPACE OVERHAULED UNIT - 714 HRS. TSO. (TC NR 20100101005)
